Alert archive / Missouri / Tornado Warnings in 2022
Tornado Warning 28, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 19, 2022, 4:13 PM CDT for Carter County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2022, 4:13 PM CDT (21:13 UTC)
- Expired
- May 19, 2022, 4:39 PM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Carter County, MO
The radar
The St Louis radar (KLSX), 184 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 12:51 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1924 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014
WFUS53 KPAH 192113
TORPAH
MOC035-192200-
/O.NEW.KPAH.TO.W.0028.220519T2113Z-220519T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
413 PM CDT Thu May 19 2022
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Northern Carter County in southeastern Missouri...
* Until 500 PM CDT.
* At 411 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Eminence, or 19 miles east of Mountain View,
moving east at 50 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Rural northern Carter County.
Those attending the district baseball championships are close to the
path of this storm and should prepare for IMMINENT, DANGEROUS, AND
POTENTIALLY LIFE-THREATENING WEATHER CONDITIONS. At this time, the
highest threat for a tornado should be just north of Van Buren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3709 9122 3708 9111 3709 9106 3709 9102
3710 9101 3710 9096 3706 9097 3705 9096
3705 9073 3700 9073 3702 9122
TIME...MOT...LOC 2111Z 274DEG 44KT 3710 9138
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
CN1 follow-up statement
400
WWUS53 KPAH 192139
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
439 PM CDT Thu May 19 2022
MOC035-192147-
/O.CAN.KPAH.TO.W.0028.000000T0000Z-220519T2200Z/
Carter MO-
439 PM CDT Thu May 19 2022
...THE TORNADO WARNING FOR NORTHERN CARTER COUNTY IS CANCELLED...
The storm which prompted the warning is now projected to remain
north of the northern Carter County line over eastern Shannon and
southern Reynolds counties.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Missouri.
LAT...LON 3709 9122 3708 9111 3709 9106 3709 9102
3710 9101 3710 9096 3706 9097 3705 9096
3705 9073 3700 9073 3702 9122
TIME...MOT...LOC 2137Z 274DEG 44KT 3708 9097
$$
CNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 19, 3:29 PM CDT, 44 minutes earlier.
Area forecast discussion, May 19, 3:29 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Paducah KY 329 PM CDT Thu May 19 2022 .SHORT TERM...(Tonight through Saturday night) Issued at 328 PM CDT Thu May 19 2022 The threat for severe winds and perhaps a brief tornado is increasing rapidly across southern Missouri. Will likely continue to move east and possibly accelerate some late this afternoon. Developing MCS associated with an MCV from overnight and early day convection has consolidated into an organized bow echo over the past hour, and is likely already producing a nearly solid area of severe wind gusts and some large hail. Downstream, the air mass continues to become more unstable with temperatures above 80 F and MUCAPE 3000-4000 J/kg. Omega fields are also increasing across southeast MO as the air mass warms. Given the substantial amount of instability, very moist air mass ahead of the system, and favorable time of day...further strengthening is expected, with large swaths of significant wind damage possible. An additional watch will likely be needed farther east across the MS River through southern IL into the EVV Tri State region later this afternoon into this evening as the complex continues to plow east. Rainfree, breezy south to southwest winds 15-25 mph and unseasonably warm temps will follow this system later tonight and Friday. Could see some wind gusts in the 30 to 40 mph range with high temps near 90 in many locations. Warm and moist sw flow aloft will continue into Saturday and Saturday night, as a weak cold front approaches very slowly from the west. This front will bring the next decent chc for at least some scattered showers and thunderstorms, esp by Saturday night. .LONG TERM...(Sunday through Thursday) Issued at 328 PM CDT Thu May 19 2022 Shower/thunderstorm chcs will likely continue through much of Sunday, esp over portions of srn IL/wrn KY and sw IN, as a weak frontal system continues to creep slowly through the region within a broad and moist swly flow aloft. May get another break in the precip on Monday as high pressure moves east through the Midwest and southern Great Lakes regions. However, the break looks to be rather brief, as the mid level flow becomes even more southerly, and a deepening short wave digs southeast into the Southern Plains later Tuesday through Thursday. The result could be a rather wet/unsettled period with multiple rounds of showers and thunderstorms. && .AVIATION... Issued at 110 PM CDT Thu May 19 2022 Expecting a round of strong/severe thunderstorms to move east through the region late this afternoon and early tonight. Highest chances for severe storms with large hail and damaging winds will be over much of se MO (later afternoon) and along/north of the OH River (evening). A tornado or two cannot be ruled out. Expecting VFR conditions generally outside of any convection. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...GM LONG TERM...GM AVIATION...GM
Hazardous weather outlook, May 19, 2:11 PM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 211 PM CDT Thu May 19 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201915- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 211 PM CDT Thu May 19 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, May 19, 1:32 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
132 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 2 SE CYNTHIANA 38.17N 87.69W
05/19/2022 E1.25 INCH POSEY IN PUBLIC
&&
CWLocal storm report, May 19, 1:45 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
145 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL 3 E MACEO 37.86N 86.94W
05/19/2022 E1.75 INCH DAVIESS KY FIRE DEPT/RESCUE
&&
CWLocal storm report, May 19, 1:47 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
147 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL HAUBSTADT 38.20N 87.57W
05/19/2022 E1.00 INCH GIBSON IN PUBLIC
&&
CWSpecial weather statement, May 19, 2:11 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Paducah KY
211 PM CDT Thu May 19 2022
INZ081-082-087-088-192000-
Warrick IN-Gibson IN-Spencer IN-Pike IN-
211 PM CDT Thu May 19 2022
...A strong thunderstorm will impact portions of northeastern
Warrick, northeastern Spencer, southeastern Gibson and southeastern
Pike Counties through 300 PM CDT...
At 211 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lynnville, or 9 miles south of Oakland City, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Folsomville and Dale.
This includes Interstate 64 in Indiana between Mile Markers 36 and
60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Indiana.
&&
LAT...LON 3807 8680 3811 8737 3829 8737 3832 8707
3820 8707 3821 8680 3812 8680 3812 8681
3811 8680
TIME...MOT...LOC 1911Z 269DEG 18KT 3821 8733
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
YorkLocal storm report, May 19, 3:23 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
323 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL 2 SSW POSEYVILLE 38.14N 87.80W
05/19/2022 E2.75 INCH POSEY IN PUBLIC
LATE REPORT. BASEBALL SIZE HAIL OCCURRED AT
THE NORTH POSEY HIGH SCHOOL. CARS WERE
DAMAGED.
&&
CWSpecial weather statement, May 19, 3:42 PM CDT, 31 minutes before
Special Weather Statement National Weather Service PADUCAH KY 342 PM CDT Thu May 19 2022 MOZ076-086-087-100-107-110-111-192245- Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-Stoddard-Scott- Including the cities of Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Bloomfield, and Sikeston 342 PM CDT Thu May 19 2022 ...Severe Thunderstorms Expected Across Southeast Missouri... Severe thunderstorms over southern Missouri will move into Carter and Wayne counties between 415 and 445 PM CDT. If they continue on their current path they will reach Bollinger and Cape Girardeau counties around 530-630 PM. Extremely large hail, damaging winds, and tornadoes will be possible with these storms. Other storms may develop out ahead of these so keep updated on the latest weather. A tornado watch is in effect for the area until 7PM. PS
Nearby
Tornado Warnings in Missouri, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.